Alert archive / Texas / Wind Advisories in 2005

Wind Advisory 3, NWS Fort Worth, TX

October 5, 200514 counties in Texas

NWS Fort Worth, TX issued this wind advisory at Oct 5, 2005, 9:23 PM CDT for 14 counties in Texas. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Oct 5, 2005, 9:23 PM CDT (02:23 UTC)
Expired
Oct 6, 2005, 5:00 AM CDT
In force
8 hr
Issued by
NWS Fort Worth, TX

Counties Comanche County, TX, Eastland County, TX, Erath County, TX, Hamilton County, TX, Hood County, TX, Jack County, TX, Mills County, TX, Montague County, TX, Palo Pinto County, TX, Parker County, TX, Somervell County, TX, Stephens County, TX, Wise County, TX, Young County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 86 km from the middle of the area, began a volume at 02:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 2.4 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2005-10-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 254 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2005-10-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
254 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1875 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KFWD 060223
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
923 PM CDT WED OCT 5 2005

...WIND ADVISORY IN EFFECT FOR WESTERN SECTIONS OF NORTH TEXAS
TONIGHT... 

.A STRONG COLD FRONT WILL MOVE THROUGH ALL OF NORTH TEXAS
TONIGHT...RESULTING IN STRONG NORTH WINDS OF 20 TO 25 MPH WITH
GUSTS TO 35 MPH ACROSS THE HIGHER TERRAIN AREAS OF NORTH TEXAS. A
WIND ADVISORY HAS BEEN ISSUED FOR THOSE LOCATIONS ALONG AND TO THE
NORTHWEST OF A LINE FROM BOWIE...TO WEATHERFORD...TO HAMILTON...TO
GOLDTHWAITE.

TXZ091-100>102-115>117-129>132-141>143-061000-
/X.NEW.KFWD.WI.Y.0003.051006T0223Z-051006T1000Z/
MONTAGUE-YOUNG-JACK-WISE-STEPHENS-PALO PINTO-PARKER-EASTLAND-
ERATH-HOOD-SOMERVELL-COMANCHE-MILLS-HAMILTON-
INCLUDING THE CITIES OF...BOWIE...NOCONA...GRAHAM...OLNEY...
JACKSBORO...DECATUR...BRIDGEPORT...BRECKENRIDGE...MINERAL WELLS...
WEATHERFORD...BRIAR...CISCO...EASTLAND...RANGER...GORMAN...
STEPHENVILLE...DUBLIN...GRANBURY...OAK TRAIL SHORES...GLEN ROSE...
COMANCHE...DE LEON...GOLDTHWAITE...HAMILTON...HICO
923 PM CDT WED OCT 5 2005

...WIND ADVISORY IN EFFECT UNTIL 5 AM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM THURSDAY FOR THE AREA
NORTHWEST OF A LINE FROM BOWIE...TO WEATHERFORD...TO HAMILTON...TO
GOLDTHWAITE.

A STRONG COLD FRONT WILL MOVE ACROSS NORTH TEXAS TONIGHT...
RESULTING IN NORTH WINDS OF 20 TO 25 MPH WITH GUSTS TO 35
MPH...ESPECIALLY IN AREAS OF HIGHER TERRAIN. 

A WIND ADVISORY MEANS THAT WINDS OF 20 TO 30 MPH WITH HIGHER
GUSTS ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. TRASH CANS AND
OTHER LOOSE OBJECTS OUTSIDE SHOULD BE SECURED.


$$

92

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this wind advisory went out at Oct 5, 6:10 PM CDT, 3 hours 13 minutes earlier.

Area forecast discussion, Oct 5, 6:10 PM CDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
610 PM CDT WED OCT 5 2005

.AVIATION...
STRONG COLD FRONT HAS MOVED JUST SOUTH OF A
KTUL...KOKC...KCDS...KLBB LN AT 23Z AND MOVING SOUTH-SOUTHEAST AT
APPROX 20 KNOTS. FRONT IS EXPECTED TO PASS THROUGH KDFW ABOUT 04Z
AND KACT 07-08Z.

VFR AHEAD OF THE FRONT THEN MVFR WITH BKN-OVC 010-020 AND SCTD SHRA
REST OF THE NIGHT AND IN THE MORNING.SOME PATCHY SHRA MAY CONTINUE
KDFW TRACON 18-21Z. CIGS ARE NOT EXPECTED TO BECOME VFR UNTIL 21Z.

LOW LEVEL FLOW 5-10KTS WILL BACK TO THE EAST/NORTHEAST THIS
EVENING...THEN NORTH BEHIND THE FRONT WITH SPEEDS INCREASING TO
15-22 KTS WITH GUSTS 25-30 KTS THROUGH EARLY AFTERNOON THURSDAY THEN
13G22KT INTO THE EVENING HOURS.  75

&&

.UPDATE...
557 AM.
HAVE UPDATED TO BUMP THE WINDS UP TONIGHT AND TOMORROW.  ADJUSTED
SKY COVER TO GO CLOUDY FOR MOST AREAS FOR LATE TONIGHT AND
TOMORROW.  HOURLY TEMPERATURES AND DEWPOINT GRIDS WERE ALSO AMENDED
TO SHOW A SHARP DROP BEHIND THE FRONT BASED ON EXTRAPOLATED TIMING.
NO OTHER CHANGES AT THIS TIME.  TR/92

&&

.DISCUSSION...
300 PM
COLD FRONT STILL ON THE WAY. SHOULD MAKE THE NORTHWEST CORNER OF
THE AREA NEAR SUNSET...THE METROPLEX NEAR MIDNIGHT...AND THE
SOUTHEAST CORNER OF NORTH TEXAS BEFORE SUNRISE. ISOLATED
THUNDERSTORMS POSSIBLE NORTHWEST HALF UNTIL ABOUT MIDNIGHT...THEN
JUST RAIN AFTER THAT. RAINFALL AMOUNTS WILL BE LIGHT IN THE EAST
AND SOUTHEAST...BUT WESTERN ZONES MAY GET UP TO A HALF INCH OF
RAIN...POSSIBLY LOCALLY HIGHER. THAT IS STILL NOT ENOUGH RAIN TO
BREAK THE DROUGHT...BUT IT IS A START. ETA/NAM IS STILL THE ALL
WET MODEL BUT ISENTROPIC LIFT IS VERY WEAK BEHIND THE FRONT OVER
NORTH TEXAS. GFS/ETA/NGM ALL AGREE ON THE WEAK LIFT...BUT ETA
KEEPS POPS OVER NORTH TEXAS ANYWAY SO HAVE TRENDED POPS MORE
TOWARDS GFS/NGM SOLUTION. NORTH WINDS BEHIND THE FRONT WILL RUN
IN THE 15 MPH RANGE...WITH GUSTS INTO THE MID 20S DURING THE DAY.
BY FRIDAY EXPECT NORTH NEAR 10 MPH BECOMING LIGHT FRIDAY NIGHT
THROUGH THE WEEKEND.

WITH CLOUDS AND SOME SHOWERS/SPRINKLES EXPECTED DURING THE DAY
THURSDAY...NORTH TEXAS HIGHS WILL HAVE TROUBLE BREAKING 60 IN THE
NORTHWEST THIRD AND BREAKING 70 IN ALL THE REST EXCEPT FOR POSSIBLY
THE FAR SOUTHEAST COUNTIES.

FRIDAY THROUGH THE WEEKEND LOOKS GREAT WITH A SLOW WARMING
TREND...LIGHT WINDS...AND A LOT OF SUN. BY MONDAY THERE IS A
PACIFIC FRONT TRYING TO MOVE INTO NORTH TEXAS...BUT LATEST MODEL
RUNS SHOW IT WEAKER THAN YESTERDAY AND DO NOT BRING MUCH PRECIP
INTO OUR AREA.      84

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  59  62  52  68 /  40  30  10  10
WACO, TX              63  66  52  69 /  40  30  10  10
PARIS, TX             58  64  48  68 /  40  30  10  10
DENTON, TX            58  61  49  68 /  60  30  20  10
MCKINNEY, TX          59  62  51  68 /  40  30  10  10
DALLAS, TX            59  62  52  68 /  40  30  10  10
TERRELL, TX           60  64  51  68 /  40  30  10  10
CORSICANA, TX         63  66  51  70 /  20  30  10  10
TEMPLE, TX            64  67  53  71 /  40  30  20  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

/84
Hazardous weather outlook, Oct 5, 3:25 PM CDT, 5 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
325 PM CDT WED OCT 5 2005

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-061100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
325 PM AM CDT WED OCT 5 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
A STRONG COLD FRONT WILL MOVE ACROSS NORTH TEXAS TONIGHT.  THE FRONT
WILL CROSS THE RED RIVER BETWEEN 8 AND 9 PM...MOVE ACROSS THE
METROPLEX JUST BEFORE MIDNIGHT...AND THROUGH THE REMAINDER OF NORTH
TEXAS BEFORE SUNRISE. THUNDERSTORMS AND RAIN SHOWERS ARE EXPECTED TO
DEVELOP ALONG AND IMMEDIATELY BEHIND THE FRONT. THUNDERSTORM
COVERAGE WILL BE GREATEST OVER NORTHWESTERN PORTIONS OF NORTH
TEXAS...GENERALLY NORTH AND WEST OF THE DALLAS-FORT WORTH METROPLEX.
THE STRONGEST STORMS MAY PRODUCE SMALL HAIL...GUSTY WINDS...AND
CLOUD TO GROUND LIGHTNING STRIKES...MAINLY BEFORE MIDNIGHT.
NORTHERLY WINDS OF 20 TO 25 MPH AND COOLER TEMPERATURES WILL ALSO
ACCOMPANY THE FRONT.

.DAYS TWO THROUGH SEVEN...
EARLY NEXT WEEK...ANOTHER UPPER LEVEL SYSTEM WILL APPROACH NORTH
TEXAS. THIS SYSTEM WILL BRING A SLIGHT CHANCE OF THUNDERSTORMS
MONDAY AND TUESDAY...MAINLY TO THE EXTREME WESTERN PORTIONS OF NORTH
TEXAS. IT IS TOO EARLY TO ASSESS THE SEVERE WEATHER POTENTIAL...
HOWEVER...ANY STORMS WHICH DEVELOP WILL PRODUCE AT LEAST BRIEF HEAVY
RAINFALL AND CLOUD TO GROUND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...
VERY LIMITED SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING IF ANY
THUNDERSTORMS ALONG THE FRONT BECOME STRONGER THAN CURRENTLY
EXPECTED.

In the hours before

Special weather statement, Oct 5, 7:35 PM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
735 PM CDT WED OCT 5 2005

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-060430-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
735 PM CDT WED OCT 5 2005

...MUCH COLDER AIR WILL SPREAD ACROSS NORTH TEXAS TONIGHT...

A STRONG CANADIAN COLD FRONT WILL MOVE ACROSS NORTH TEXAS TONIGHT.
TEMPERATURES WILL DROP UP TO 20 DEGREES ONCE THE FRONT PASSES AND
NORTH WINDS WILL INCREASE TO 15 TO 25 MPH AND BECOME GUSTY. LOWS
THURSDAY MORNING WILL RANGE FROM THE LOWER 50S OUT WEST TO THE UPPER
60S OVER THE FAR SOUTHEAST COUNTIES.

CLOUDY SKIES ON THURSDAY AND GUSTY NORTH WINDS WILL KEEP TEMPERATURES
FROM WARMING MORE THAN ABOUT FIVE DEGREES THROUGHOUT THE DAY.

TEMPERATURES ON FRIDAY WILL BE MILDER WITH HIGHS IN THE UPPER 60S TO
LOWER 70S.

BY THIS WEEKEND...CLEARING SKIES...DECREASING WINDS...AND DRY
CANADIAN AIR WILL YIELD TWO OF THE COOLEST MORNINGS SO FAR THIS
SEASON WITH LOWS FRIDAY AND SATURDAY RANGING FROM THE MID 40S
TO THE MID 50S. SOME LOWER 40S MAY OCCUR IN THE NORMALLY COLDER AREAS
OF THE WESTERN AND NORTHERN COUNTIES.

75

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 6, 11:23 AM CDTFlash Flood WarningFWDYoung4 hr

Nearby

Wind Advisories in Texas, 2005Every wind advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.